| Model Number |
SA60AT |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/18/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A non-health care professional reported upon insertion of the lens into the eye, a scratch was noted on the lens.A defect was noted on the injector and cartridge.The lens was removed from the patient without incidence.The procedure was completed with a replacement lens.A second viscoelastic was used due to defective product.Additional information has been requested.
Additional Manufacturer Narrative
A qualified handpiece and viscoelastic were indicated.A non-qualified cartridge was indicated.The root cause for the reported lens damage is most likely related to a failure to follow the instructions for use (ifu).The indicated lens model of, 26.5 diopter lens is not qualified for use in the indicated cartridge.The lens model of 26.5 diopter lens is only qualified for use in the company specified cartridges.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).